It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-25-2009, 01:39 AM   #1
Senior Member
(female)
 
Join Date: Nov 2003
Posts: 177
wideawakeinaz HB User
Why am I feeling this way????

Is it possible to get too used to the medication that after awhile, it seems to stop working? Since August, I've been on 200mg of Lamictal and was on 20mg of Celexa. A little over a month ago, my psy upped my Celexa to 40mg. Everything seemed to be OK on the meds, the only thing would be that I would want to cry a lot for no reason, but my episodes were so much better. instead of having major outbursts, I would still have it, but it would only last a few minutes, as opposed to a few hours or even days.

However, the last couple of weeks, my mood has been blah. nothing in my life or job or family has changed. I don't feel overly depressed, but i also don't feel overly happy. I don't want to cry, but at the same time, i don't want to laugh either. I just feel, Blah.

But, my episodes seem to be coming back, almost like I wasn't on medications, but just not as strong. I had an episode last week, over nothing, but to me, it was something.

I don't know if I"m getting used to the medications, but I don't like how I feel as if, things aren't working again. I do see my psy this week, so i will talk to him about this, but wanted to see if any of you have or are going through this?

I know, i remind myself, no medication on the planet will cure me. I'm BP and that's how life is, but, i just don't like feeling almost like i used to feel. Out of control and easily upset. Spending money I don't have to the point where my credit cards have been taken from me. I just feel like im spinning out of control again and i hate this feeling.

Any suggestions or ideas as to why I'm feeling this way??

Thanks so much everyone,
Charlene

 
Sponsors Lightbulb
   
Old 04-25-2009, 02:55 AM   #2
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Why am I feeling this way????

It isn't uncommon for meds to stop working after a certain period of time. This is what happened to me after I started taking Prozac in 1991. After 2 months, my pdoc at the time noticed that it wasn't helping my severe depression, so she switched me to Paxil which worked much better. I'm now back on Prozac 18 years later, but this time, it's working wonderfully well. I've been taking it since January and although it took 8 weeks before I noticed a positive change, I haven't felt severely depressed since December. The same thing may be happening to you. Celexa may no longer be working as well as it did in the past, so your pdoc may need to switch you to a different anti-depressant.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

Last edited by dreams in neon; 04-25-2009 at 02:56 AM.

 
Old 04-25-2009, 04:52 PM   #3
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 1,232
Llama HB User
Re: Why am I feeling this way????

Celexa is an SSRI. Which are supposed to be notoriously bad for people with bipolar. They can cause mania and increase cycling. None of the pdocs I've even seen (and I've seen many) have ever considered putting me on an SSRI. Ask your pdoc about this.

 
Old 04-25-2009, 05:18 PM   #4
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Why am I feeling this way????

Since you are taking Lamictal in addition to Celexa, the former should help prevent mania. However, there are always exceptions. I would suggest that you speak to your pdoc if your symptoms persist.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

Last edited by dreams in neon; 04-25-2009 at 05:19 PM.

 
Old 04-25-2009, 07:27 PM   #5
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB User
Re: Why am I feeling this way????

My pdoc only goes for the SSNRI's also he tries to stay away from the SSRI's if at all possible.

kat

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Head pressure, lightheadedness, and floating feeling Contender29 Brain & Nervous System Disorders 16 01-21-2011 04:26 AM
Sudden onset of foreign body feeling in throat/very scary scaredalotz Ear, Nose & Throat 14 06-08-2010 12:13 PM
Feeling symptoms of menopause at a very young age. sammi44 Menopause 4 04-23-2010 02:34 PM
Anxiety - feeling of inevitable death Csteedz Anxiety 6 06-28-2009 09:50 PM
A passing feeling silentprey General Health 6 09-27-2008 07:48 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), ghelpmelivelife (4), annii456 (4), bldkie (3)

Site Wide Totals

teteri66 (1139), MSJayhawk (943), Apollo123 (860), janewhite1 (823), Titchou (774), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 12:41 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!